MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. A CORD; ACTIVE CORD

OLYMPUS MEDICAL SYSTEMS CORP. A CORD; ACTIVE CORD
Model Number MAJ-860
Health Effect - Clinical Codes Inflammation (1932); Numbness (2415); Electric Shock (2554)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports while preparing for an unspecified procedure using a wm-dp2 workstation and a maj-860 active cord (along with a valleylab generator and bovie), the endoscopy technician experienced an electrical shock while connecting an electrosurgery accessory (boston scientific single use polypectomy snare).It is reported the technician's gloves were wet and the generator was powered on at the time he attempted to connect the snare.The technician declined an emergency room visit for evaluation at the time and continued to work the remainder of the day.The technician's current condition is described as unable to work due to "his arm and hand are still swollen and numb." the devices were used for the remained of the day with no further issues reported.Biomed checked units and found no issues.The maj-860 was inspected with no visible damage noted.Biomed has removed the non-olympus generator from use and replaced with another unit on a separate cart/ roll stand.The olympus cord (maj-860) and bovie were checked out by biomed, and no malfunctions were identified.The olympus maj-860 has been replaced with a boston scientific active cord.No further issues reported.Case with patient identifier (b)(6) reports the wm-dp2 workstation.Case with patient identifier (b)(6) reports the maj-860 (this report).

Brand Name
A CORD
Common Device Name
ACTIVE CORD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12187951
Report Number2951238-2021-00369
Device Sequence Number1391128
Product Code GEI
UDI-Device Identifier04953170062872
UDI-Public04953170062872
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/19/2021
Report Date (Section F) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAJ-860
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/23/2021
Event Location Hospital
Date Report to Manufacturer06/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2021
Initial Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;